Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 10, NWS Lake Charles, LA

May 7, 2020Cameron Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at May 7, 2020, 10:09 PM CDT for Cameron Parish, Louisiana. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 7, 2020, 10:09 PM CDT (03:09 UTC)
Expired
May 8, 2020, 9:00 AM CDT
In force
11 hr
Issued by
NWS Lake Charles, LA

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2020-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2020-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WWUS74 KLCH 080309
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1009 PM CDT Thu May 7 2020

LAZ052-073-074-TXZ215-081200-
/O.NEW.KLCH.WI.Y.0010.200508T0309Z-200508T1400Z/
Vermilion-West Cameron-East Cameron-Jefferson-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, Hackberry, Johnson Bayou, Grand Lake, 
Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, 
Beaumont, Sabine Pass, and Sea Rim State Park
1009 PM CDT Thu May 7 2020

...WIND ADVISORY IN EFFECT UNTIL 9 AM CDT FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...In Louisiana, the coastal parts of Vermilion, West
  Cameron and East Cameron Parishes. In Texas, coastal Jefferson 
  County.

* WHEN...Until 9 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

13
2 follow-up statements
162 
WWUS74 KLCH 080911
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
411 AM CDT Fri May 8 2020

LAZ052-073-074-TXZ215-081400-
/O.CON.KLCH.WI.Y.0010.000000T0000Z-200508T1400Z/
Vermilion-West Cameron-East Cameron-Jefferson-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, Hackberry, Johnson Bayou, Grand Lake, 
Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, 
Beaumont, Sabine Pass, and Sea Rim State Park
411 AM CDT Fri May 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...In Louisiana, the coastal parts of Vermilion, West 
  Cameron and East Cameron Parishes. In Texas, coastal Jefferson 
  County.

* WHEN...Until 9 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
396 
WWUS74 KLCH 081423
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
923 AM CDT Fri May 8 2020

LAZ052-073-074-TXZ215-081600-
/O.EXP.KLCH.WI.Y.0010.000000T0000Z-200508T1400Z/
/O.NEW.KLCH.WI.Y.0011.200508T1423Z-200508T1600Z/
Vermilion-West Cameron-East Cameron-Jefferson-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, Hackberry, Johnson Bayou, Grand Lake, 
Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, 
Beaumont, Sabine Pass, and Sea Rim State Park
923 AM CDT Fri May 8 2020

...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

* WHAT...Southwest winds around 15 mph with gusts up to 30 mph.

* WHERE...In Louisiana, Vermilion, West Cameron and East Cameron 
  Counties. In Texas, Jefferson County.

* WHEN...Until 11 AM CDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ053-054-081600-
/O.NEW.KLCH.WI.Y.0011.200508T1423Z-200508T1600Z/
Iberia-St. Mary-
Including the cities of New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, and Bayou Vista
923 AM CDT Fri May 8 2020

...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

* WHAT...Southwest winds around 15 mph.

* WHERE...Iberia and St. Mary Counties.

* WHEN...Until 11 AM CDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at May 7, 7:28 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 7, 7:28 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
728 PM CDT Thu May 7 2020

.AVIATION...Southerly winds are expected to gradually strengthen
through the night between high pressure over the southeast CONUS
and deepening low pressure advancing east across the southern
Plains. Increasing moisture ahead of this system will result in
increasing clouds overnight, but generally of the mid to upper
level variety with VFR continuing. A few showers will be possible
toward mid-morning for the forecast area as moisture continues to
deepen. A cold front advancing across the region will be
accompanied by a line of showers and thunderstorms through the
afternoon and early evening and at this time carrying a 3 hour
window within a TEMPO group at all terminals for TSRA.

&&

.PREV DISCUSSION... /issued 406 PM CDT Thu May 7 2020/

DISCUSSION...
It has been a very pleasant weather pattern across southeast Texas
and southern Louisiana today as temperatures have climbed into
the 80s for most of the area under clear skies. The high pressure
that has been making this great weather will exit off to the east
and move off the Georgia coast by tomorrow as an area of low
pressure develops over north Texas this evening. As a result
southerly winds will increase this evening into the overnight
hours with the dew points rising as gulf air streams into the
region. A Small Craft Advisory has been posted from midnight
through 10 am tomorrow.

Storms will increase through the late morning into the afternoon
hours ahead of a strong cold front that is projected through
southeast Texas tomorrow around sunset and exiting the south
central Louisiana coast several hours later. Some of these storms
are expected to become severe with the main threat from winds and
large hail... although an isolated tornado will be possible. The
activity is expected to end around midnight in south central
Louisiana with a slow improvement in the clouds through sunrise.

The weather for the weekend looks to be dry and on the cool side
for this time of year as the Canadian airmass drops down into the
southern states.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  62  81  49  71 /   0  70  10  10
LCH  68  84  54  74 /   0  70  30  10
LFT  66  84  54  74 /   0  70  40  10
BPT  72  84  57  73 /   0  80  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from midnight tonight to 10 AM CDT Friday
     for GMZ430-432-435-455-475.

     Small Craft Exercise Caution until midnight CDT tonight for
     GMZ435-455-475.

     Small Craft Advisory until 10 AM CDT Friday for GMZ450-452-470-
     472.

     Small Craft Exercise Caution until 8 PM CDT this evening for
     GMZ450-452-470-472.

     Small Craft Exercise Caution until midnight CDT tonight for
     GMZ430-432.

&&

AVIATION...23
Hazardous weather outlook, May 7, 3:35 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
335 PM CDT Thu May 7 2020

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-082045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
335 PM CDT Thu May 7 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Becoming cloudy during the morning with showers developing. Showers
and thunderstorms during the afternoon into the evening hours. There
will be a chance that a storm may become severe with the main threat
from winds and large hail although an isolated thunderstorm could not
be ruled out. The front moves through around sunset in southeast
Texas and exits to south central Louisiana after sunset. Storms will
gradually move off to the east with most of the activity in eastern
Louisiana by midnight. mild weather through Sunday into Monday
timeframe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-455-475-082045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
335 PM CDT Thu May 7 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
FRIDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Showers and thunderstorms moving into the coastal waters tomorrow
afternoon with storms continuing into the evening hours. Winds and
seas will begin to taper off towards midnight as the cold front and
high pressure builds in from the north.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-470-472-082045-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
335 PM CDT Thu May 7 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
CDT FRIDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Showers and thunderstorms moving into the coastal waters tomorrow
afternoon with storms continuing into the evening hours. Winds and
seas will begin to taper off towards midnight as the cold front and
high pressure builds in from the north.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:23 AM CDTWind AdvisoryLCH97 min
May 8, 12:21 PM CDTSpecial Weather StatementLCHJasper, Newton, Tyler69 min
May 8, 1:36 PM CDTSpecial Weather StatementLCHJasper, Newton, Tyler69 min
May 8, 2:18 PM CDTWind AdvisoryLCH4 hr
May 8, 9:44 AM CDTSpecial Weather StatementLCHRapides46 min
May 8, 10:29 AM CDTSpecial Weather StatementLCHAvoyelles, Rapides76 min
May 8, 11:57 AM CDTSpecial Weather StatementLCHRapides, Vernon78 min
May 8, 1:04 PM CDTSevere Thunderstorm WarningLCHVernon56 min
May 8, 1:25 PM CDTSpecial Weather StatementLCHAvoyelles, Rapides, Vernon80 min
May 8, 1:27 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Vernon63 min
May 8, 1:36 PM CDTTornado WarningLCHBeauregard, Vernon24 min
May 8, 1:48 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Rapides, Vernon57 min
May 8, 1:57 PM CDTSmall Craft AdvisoryLCH32 hr
May 8, 2:17 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu58 min
May 8, 2:26 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Saint Landry64 min
May 8, 2:40 PM CDTTornado WarningLCHBeauregard, Calcasieu13 min
May 8, 3:02 PM CDTSpecial Weather StatementLCHAcadia, Calcasieu, Jefferson Davis43 min
May 8, 3:09 PM CDTTornado WarningLCHCalcasieu, Jefferson Davis36 min
May 8, 3:21 PM CDTSevere Thunderstorm WarningLCHSaint Landry, Saint Martin39 min
May 8, 3:27 PM CDTTornado WarningLCHCalcasieu, Jefferson Davis19 min
May 8, 3:41 PM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis49 min
May 8, 3:49 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis56 min
May 8, 3:53 PM CDTTornado WarningLCHCalcasieu, Cameron37 min
May 8, 3:55 PM CDTSpecial Marine WarningLCH65 min
May 8, 4:05 PM CDTTornado WarningLCHCameron25 min
May 8, 4:18 PM CDTSpecial Weather StatementLCHLafayette, Saint Martin42 min
May 8, 4:21 PM CDTTornado WarningLCHCameron39 min
May 8, 4:22 PM CDTSpecial Marine WarningLCH53 min
May 8, 4:36 PM CDTTornado WarningLCHCameron24 min
May 8, 4:53 PM CDTTornado WarningLCHCameron, Vermilion16 min
May 8, 5:01 PM CDTTornado WarningLCHCameron, Vermilion33 min
May 8, 5:02 PM CDTSpecial Weather StatementLCHIberia, St. Mary, Vermilion88 min
May 8, 5:15 PM CDTSpecial Marine WarningLCH2 hr
May 8, 6:20 PM CDTSpecial Marine WarningLCH85 min

Nearby

Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.